Alert archive / Hawaii / Small Craft Advisories in 2021
Small Craft Advisory 33, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Aug 12, 2021, 3:50 PM HST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2021, 3:50 PM HST (01:50 UTC)
- Expired
- Aug 15, 2021, 3:10 AM HST
- In force
- 59 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
982 WHHW70 PHFO 130150 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 350 PM HST Thu Aug 12 2021 PHZ119>121-123-124-131500- /O.NEW.PHFO.SC.Y.0033.210813T0150Z-210815T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 350 PM HST Thu Aug 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...East winds to 25 knots except for north winds to 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
5 follow-up statements
830 WHHW70 PHFO 131339 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 339 AM HST Fri Aug 13 2021 PHZ119>121-123-124-140245- /O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 339 AM HST Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Northeast winds to 25 knots, except for north winds to 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Gibbs
577 WHHW70 PHFO 140146 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 346 PM HST Fri Aug 13 2021 PHZ119>121-123-124-141500- /O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 346 PM HST Fri Aug 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... * WHAT...Northeast winds to 25 knots, except for north winds to 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 PM HST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
941 WHHW70 PHFO 141322 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 AM HST Sat Aug 14 2021 PHZ119>121-123-124-150230- /O.CON.PHFO.SC.Y.0033.000000T0000Z-210815T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 322 AM HST Sat Aug 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...East winds to 25 knots except for north winds to 25 knots in Maalaea Bay. * WHERE...Big Island Leeward Waters, Alenuihaha Channel, Maalaea Bay, Pailolo Channel and Big Island Southeast Waters. * WHEN...Until 6 PM HST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ 22
591 WHHW70 PHFO 150206 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 406 PM HST Sat Aug 14 2021 PHZ119>121-123-124-151515- /O.EXT.PHFO.SC.Y.0033.000000T0000Z-210815T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 406 PM HST Sat Aug 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY... * WHAT...Northeast to east winds to 25 knots except for north winds to 25 knots in Maalaea Bay. * WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big Island Leeward Waters and Big Island Southeast Waters. * WHEN...Until 6 AM HST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
714 WHHW70 PHFO 151310 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 310 AM HST Sun Aug 15 2021 PHZ119>121-123-124-151415- /O.CAN.PHFO.SC.Y.0033.000000T0000Z-210815T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 310 AM HST Sun Aug 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below Small Craft Advisory thresholds. $$ 22
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 3:34 PM HST, 16 minutes earlier.
Area forecast discussion, Aug 12, 3:34 PM HST, 16 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 334 PM HST Thu Aug 12 2021 .SYNOPSIS... Moderate to locally breezy trades will continue through the weekend as showers remain limited in coverage and intensity over most areas. Trades will weaken early next week. && .DISCUSSION... The upper trough which supported the isolated heavy rain during the last couple of days is now contracting and shifting west as ridging builds in from the east today through Sunday. During this time, subsidence will strengthen and suppress the trade inversion while easterly dry advection contributes to a further increase in boundary layer stability. Strengthening trades will become locally breezy by tonight and will persist through Saturday, but showers will generally remain limited in coverage and intensity owing to the strong local stability profile. Global model consensus still indicates that a mid-latitude wave break will force a closed low southward toward Hawaii early next week. A modest increase in shower activity will be possible as far south as Kauai and Oahu as this low, centered around 30N at 250mb, advances westward. However, the most notable change in local weather will be the potential transition from trades to light or variable flow in the Mon-Wed time frame, particularly over the smaller islands. This type of pattern will typically manifest as drier than normal with a sea breeze/land breeze wind regime. && .AVIATION... High pressure north of the state will keep moderate trade winds in place over the next 24 hours, with locally breezy and gusty conditions this afternoon. Rather dry weather will give way to a more typical trade wind shower pattern this evening, bringing scattered showers to windward areas. An occasional stray shower will be pushed into leeward areas. No AIRMETs are in effect and none are expected through this evening. && .MARINE... Northeast to southwest oriented surface ridging located approximately halfway between Kauai and the International Date Line will maintain generally moderate trade winds through the evening. Surface high pressure centered far off to the northeast will begin to build back to the southwest the next couple of days. This will tighten the North Central Pacific pressure gradient enough to produce more moderate to fresh trades with locally strong winds developing between the smaller island channels and bays Friday through Saturday night. Thus, a Small Craft Advisory (SCA) is now in effect through Saturday afternoon for the typically windier marine zones surrounding Maui County and those waters south of Big Island. Trades are expected to gradually weaken from Sunday into early next week as a surface trough passes north of the state. A very small, reinforcing south swell is showing up at some of the southern buoys today and this will hold current south shore surf heights through Friday. The next southwest to south swell will be larger and arrive on Monday. This swell will likely be longer lived and peak south facing shore surf from Tuesday through Wednesday of next week. Northwest Pacific tropical cyclone activity will be sending a series of west northwest swells toward the region. A small, reinforcing west northwest swell will likely reach the western most islands later today. A slightly larger west northwest swell may arrive this weekend and persist through Tuesday. Surf along east facing shores will hold at current levels as trades pick up locally and upstream of the islands. Other than a slight northeast to east wind wave swell bump with this late week strengthening trades, surf will likely remain remain small along most east facing exposures into early next week. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory until 6 PM HST Saturday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. && DISCUSSION...JVC AVIATION...TS MARINE...BLOOD
Nearby
Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.